Picture of Michael Anzalone

Stevens Johnson Syndrome

For various victims, Stevens-Johnson syndrome is a life-threatening and devastating issue. Especially with children, at times, victims suffer from blindness or various extensive injuries, as a result, and require treatment in burn wards and emergency rooms.

The membranes of the mucous and skin, with this disorder, react critically to an infection or medicines.The affliction normally requires hospitalization because it is considered a medical emergency. Followed by a purplish or painful red rash which spreads and blisters, the disorder begins with symptoms like a flu that can eventually cause the top skin layer to shed and die.

A lawsuit related to Stevens-Johnson syndrome is necessary at times in order to recover damages from this excruciating condition. If you believe that you are a victim of Stevens-Johnson syndrome, feel free to give our personal injury attorneys a call at: 603.548.3797 for a free legal consultation. We may be able to help you sue for your pain and suffering. No one deserves to have to settle for an injury due to the negligence or a mistake of a medical professional.

Stevens-Johnson Syndrome Associated with Tylenol

The FDA, or US Food and Drug Administration, issued a warning recently that Acetaminophen, found in Tylenol, and used mostly for relieving pain and fever, can result in toxic epidermal necrolysis and Stevens-Johnson syndrome.

After the research from the FDA issued this warning, nearly 110 cases of critical skin reactions were found, which stemmed from the use of acetaminophen since 1969. A dozen individuals died, and nearly 70 were admitted in healthcare centers, and treated successfully.

The FDA, as a result of these discoveries, is presently taking necessary steps related to skin reactions to labels to add warnings of medications over-the-counter, which contain acetaminophen.

It will require medications of prescription to include these warnings that contain acetaminophen. Stevens-Johnson syndrome symptoms on the onset, according to the FDA, is normally within 28 days, but can make an occurrence later.

The FDA stipulates that any individual who suffers from the symptoms after a use of acetaminophen often should cease immediately taking the product, and visit an emergency room or a physician.

The FDA, additionally, advises that if individuals have experienced reactions to the skin already, while taking acetaminophen, the use of the drug should be discontinued, and a physician should be informed immediately about the reactions.

Stevens-Johnson syndrome is severely painful initially. Frequently, patients can be placed in comas, according to reports on the news, as part of medical treatment.

According to the Mayo Clinic, the disorder can result in various life-threatening complications as well, such as: a bacterial infection which can cause failure to the organs, Sepsis; damage to the internal organs, which include liver, kidney, heart and lungs; permanent damage to the skin; and long-term damage to the tissue to create blindness in the eyes.

If you’ve been hurt due to medical malpractice, you will need a good personal injury attorney to help you gain compensation for your medical injuries. To get started, Contact us for a free consultation or call Anzalone Law Firm PLLC, at: 603.548.3797.

Client Reviews
★★★★★
Great lawyer...Professional, organized, caring and effective. Michael is very informative and was always willing to explain the reasons behind what was being done. Can't say enough about how helpful he was every step of the way. It was really nice to feel like I actually understood what was going on with my case.